Jump to content

merrypaddy


MerryPaddy

Recommended Posts

Hello everyone,

 

I am new here.  I am currently tapering off of Effexor XR 75 mg.  I was started on it six months after the birth of my second child for Post Natal Anxiety.  Hind sight it turned out I was both iron and B12 deficient, as well as having low estrogen and progesterone, all things that can causes/mimic mental health issues.  Needless to say I have been on this for 7.5 years, and have had these underlying conditions dealt with.  I have once in the past tried to go off my medication, but with terrible withdraw, although I didn't know it was that at the time.

 

I was given a schedule by my dr. of tapering two weeks 75, 75, 37.5, then two weeks, 37.5, 37.5, 75, then down to 37.5.  I am just starting my week of 37.5.  I am going to see how this goes.  I am scared, but hoping this transition goes smoothly.  I don't thing I will continue this type of tapering once at 37.5, from there I think I need to take it more slowly.  I have two children at home, and I can't have them see me a mess again.

 

 

Link to comment

Hello everyone,

 

I am new here.  I am currently tapering off of Effexor XR 75 mg.  I was started on it six months after the birth of my second child for Post Natal Anxiety.  Hind sight it turned out I was both iron and B12 deficient, as well as having low estrogen and progesterone, all things that can causes/mimic mental health issues.  Needless to say I have been on this for 7.5 years, and have had these underlying conditions dealt with.  I have once in the past tried to go off my medication, but with terrible withdraw, although I didn't know it was that at the time.

 

I was given a schedule by my dr. of tapering two weeks 75, 75, 37.5, then two weeks, 37.5, 37.5, 75, then down to 37.5.  I am just starting my week of 37.5.  I am going to see how this goes.  I am scared, but hoping this transition goes smoothly.  I don't thing I will continue this type of tapering once at 37.5, from there I think I need to take it more slowly.  I have two children at home, and I can't have them see me a mess again.

 

Definitely go slowly once you get to lower doses.  I didn't personally have much of an effect when going from, say 75 to 37.5mg, but as you get lower and lower the drops become more pronounced.  Your doctors tapering schedule is WAYYYYY to quick, but this is quite typical advice that most doctors will give.  I'd say if you want to avoid any problems, do a 10% taper once per month of current dose once you stabilize at 37.5mg.  It's going to be a bit of a pain, counting the beads and all, but it's the safest way to ensure that you don't end up with severe discontinuation syndrome.  You may want to buy a scale that can measure in the 100mg range and then just weigh the pills and remove a certain % of the total weight to effectuate the tapering schedule without the trouble of counting beads.  It's going to be difficult to dissolve effexor XR in water, and then drink a % of that water - so your choices are either bead counting or weighing.

 

Another choice is the switch to some medication like prozac with a longer half life - which also happens to be a powdery substance - and also comes in liquid capsules - making tapering much more straightforward.  This strategy does risk having some new effects from the prozac and some discontinuation effects from the effexor - so that's something to keep in mind as well.

 

There are a number of sticky posts on this website that will detail this information for you.

 

I'm glad you came here and asked for help - that's a very wise decision.  Good luck, and go slower than your doctor is recommending..

Link to comment
  • Administrator

Welcome, MerryP.

 

We do not recommend an irregular tapering schedule such as your doctor's. Going up and down in dosage is wearing on the nervous system plus, with your history of unsuccessfully going off, it's likely you'll need to taper at a much slower pace.

 

You have been adjusting your dosage for 4 weeks, is that correct? How do you feel now?

 

Please read

The rule of 3KIS: Keep it simple. Keep it slow. Keep it stable.

 

What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

Tips for tapering off Effexor (venlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy